|By PR Newswire||
|August 16, 2014 03:09 PM EDT||
OTTAWA, Aug. 16, 2014 /CNW/ - Apotex, in consultation with Health Canada, is recalling one lot (KY6601) of Apo-Mycophenolic Acid due to a package labelling error. The product is used to prevent organ rejection in patients receiving a kidney transplant.
The French statement on the outer carton indicates that each tablet contains 180 mg of the medicine. The actual tablets in the package contain the correct strength of 360 mg. The rest of the carton, the leaflets, the blister labels and the dosing instructions all contain the appropriate labelling for the 360 mg strength.
In the unlikely event that a patient takes a higher dose due to the labelling error, it could result in over-suppression of the immune system and may lead to increased risk of infection causing a serious or fatal outcome. Other symptoms include blood abnormalities and stomach problems.
As of August 15, 2014, no adverse reactions related to this issue had been reported to either Apotex or to Health Canada.
Patients taking Apo-Mycophenolic Acid should check the label and if there is any confusion about the dose, they should consult with their pharmacist. Patients should also consult with their healthcare practitioners should they have any concerns.
Health Canada will monitor Apotex's recall and will inform Canadian should new safety information arise.
Apo-Mycophenolic Acid (front package label)
SOURCE Health Canada
Aug. 30, 2016 02:30 AM EDT Reads: 1,851
Aug. 30, 2016 02:00 AM EDT Reads: 2,223
Aug. 30, 2016 01:30 AM EDT Reads: 3,043
Aug. 30, 2016 01:30 AM EDT Reads: 391
Aug. 30, 2016 01:15 AM EDT Reads: 2,317
Aug. 30, 2016 01:00 AM EDT Reads: 1,932
Aug. 30, 2016 12:00 AM EDT Reads: 1,664
Aug. 29, 2016 10:00 PM EDT Reads: 2,487
Aug. 29, 2016 08:30 PM EDT Reads: 2,440
Aug. 29, 2016 08:15 PM EDT Reads: 1,872
Aug. 29, 2016 08:00 PM EDT Reads: 917
Aug. 29, 2016 07:00 PM EDT Reads: 1,980
Aug. 29, 2016 06:45 PM EDT Reads: 847
Aug. 29, 2016 06:15 PM EDT Reads: 341
Aug. 29, 2016 06:15 PM EDT Reads: 800